Michigan, 2015Hail in Michigan, September 2, 2015
September 2, 2015 · NWS MQT · 8 events in 3 counties and zones
An upper level disturbance moving through a warm and unstable air mass produced several severe thunderstorms with large hail over mainly the west half of Upper Michigan on the 2nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moving through a warm and unstable air mass produced several severe thunderstorms with large hail over mainly the west half of Upper Michigan on the 2nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Sep 2, 5:47 AM CST, 38 minutes earlier.
Area forecast discussion, Sep 2, 5:47 AM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
747 AM EDT WED SEP 2 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 445 AM EDT WED SEP 2 2015
TWO FOCUSES FOR THE SHORT TERM TODAY...THE FOG TO START THE DAY AND
THEN THE POTENTIAL FOR SHOWERS/THUNDERSTORMS OVER THE SOUTHWEST HALF
OF THE CWA. A WARM AND MOIST AIR MASS REMAINS IN PLACE EARLY THIS
MORNING...ESPECIALLY FOR EARLY SEPTEMBER STANDARDS...WITH 4AM
TEMPERATURES IN THE LOW-MID 60S AND DEWPOINTS NEARLY IDENTICAL. THIS
HAS LED TO FOG DEVELOPING THROUGH THE EVENING AND EARLY OVERNIGHT
HOURS...WITH VISIBILITIES RANGING FROM 1/4MI TO 4MI. LOOKING AT
WEBCAMS...THE AREAS OF DENSE FOG SEEM TO BE VERY PATCHY AND THAT
MATCHES THE WAY SOME OF THE OBS HAVE BEEN BOUNCING UP AND DOWN. WITH
THAT VARIABILITY...WILL NOT BE ISSUING A DENSE FOG ADVISORY FOR
ANYWHERE IN THE U.P. BUT WILL CONTINUE TO MONITOR THROUGH THE
MORNING. THIS FOG WILL CONTINUE THROUGH THE FIRST PART OF THE
MORNING BEFORE BURNING OFF. AM WONDERING IF THE HIGH CLOUDS FROM
UPSTREAM CONVECTION WILL SLOW THE DISSIPATION A BIT WHEN COMPARED TO
THE LAST COUPLE OF DAYS SO DID DELAY IT SLIGHTLY.
THE SECOND ITEM OF FOCUS HAS TO DO WITH THE CONVECTION OCCURRING
UPSTREAM IN SOUTHERN MINNESOTA AND NOW EVEN MAKING IT INTO NORTHWEST
WISCONSIN. THIS CONVECTION REALLY TOOK OFF LATE YESTERDAY EVENING IN
RESPONSE TO A SHORTWAVE LIFTING NORTHEAST OUT OF NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA...ALONG WITH THE NOSE OF 850MB WARM AIR
ADVECTION. THERE ARE TWO DIFFERENT SHORTWAVES AND THAT CAN BE SEEN
WITH THE COVERAGE OF THE SHOWERS/THUNDERSTORMS...WITH A WEAKER WAVE
FARTHER TO THE NORTHEAST FROM THE MAIN WAVE IN SOUTHERN MINNESOTA
AND NORTHERN IOWA. THE NORTHERN WAVE IS ALSO HELPED BY A WEAK WARM
FRONT THAT IS STRETCHING EAST ACROSS NORTHERN MINNESOTA.
MEANWHILE...THE SOUTHERN WAVE SEEMS TO HAVE TAKEN A MORE EAST-
NORTHEAST TRACK OVER THE LAST COUPLE OF HOURS AND HAVE SEEN THE
TRENDS IN BOTH RADAR AND LIGHTNING FARTHER TO THE SOUTH.
SO THERE ARE TWO QUESTION MARKS FOR TODAY. FIRST...HOW MUCH
DEVELOPMENT WILL OCCUR TO THE NORTH OF THE MAIN SHORTWAVE (MID LEVEL
WAA WEAKENS THROUGH THE DAY) AND TWO...HOW FAR NORTH WITH THE
COMPLEX WITH THE MAIN SHORTWAVE MAKE IT. WITH THE LATEST RADAR
TRENDS...HAVE TRENDED THE POP FORECAST UP ALONG THE WISCONSIN BORDER
FOR THIS MORNING AND INTO THE AFTERNOON AS WEAK MID LEVEL Q-VECTOR
CONVERGENCE IS MOVING INTO THE CWA THIS MORNING AND EARLY AFTERNOON
WITH THE SHORTWAVE. MOISTURE IS A LITTLE MORE QUESTIONABLE DUE TO
THE HIGH PRESSURE RIDGE BUILDING SOUTH FROM A HIGH NEAR HUDSON
BAY...BUT THERE SHOULD BE ENOUGH FOR SOME SHOWERS/THUNDERSTORMS. NOT
COMPLETELY SURE HOW FAR NORTH THINGS WILL GO WITH THE GENERALLY SLOW
NORTH-NORTHEAST MOVEMENT DUE TO THE WEAKENING FLOW ALOFT...BUT HAVE
MUCH OF THE WESTERN U.P. IN CHANCE POP CATEGORY BY LATE MORNING AND
EARLY AFTERNOON. FOR THE SECOND QUESTION...LOOKING AT THE FORCING
AND EXPECTED SHORTWAVE TRACK...WOULD EXPECT MOST OF THE SECOND WAVE
OF PRECIPITATION TO BE LOCATED OVER NORTHERN WISCONSIN...WITH THE
NORTHERN EDGE BRUSHING THE SOUTHWESTERN HALF OF THE CWA. HAVE SEEN
SOME OF THE MODELS SHIFTING THE HEAVY PRECIPITATION MUCH FARTHER
NORTH THAN THAT AND BRING A LARGE AREA OF THUNDERSTORMS EAST-
SOUTHEAST ACROSS THE SOUTHERN HALF OF UPPER MICHIGAN. BUT THOSE
MODELS SEEM TO BE STRUGGLING WITH THE LATEST TRENDS IN THE
CONVECTION IN SOUTHERN MINNESOTA AND NORTHERN IOWA...SO CONFIDENCE
IS LOWER IN THAT OCCURRING. PRECIPITABLE WATER VALUES WILL RISE TO
AROUND 1.5 INCHES OVER THE SOUTHWEST PART OF THE CWA AND WHEN
COMBINED WITH FREEZING LEVELS AROUND 11-12KFT...THINK HEAVY RAIN IS
POSSIBLY WHERE THUNDERSTORMS OCCUR (STORM IN NORTHWEST WISCONSIN HAS
1HR RADAR ESTIMATES EXCEEDING 2 INCHES). DIDN/T PUT TOO HIGH OF QPF
IN THE FORECAST DUE TO THE UNCERTAINTY ON THE NORTHERN EXTENT...SO
WILL PROBABLY BE ADJUSTING THAT THROUGH MUCH OF THE DAY AS THE
CONVECTION SHOWS ITS HAND.
THESE SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY SHIFT TO THE
SOUTHEAST THROUGH THE EVENING AND OVERNIGHT HOURS AND HAVE FOLLOWED
THAT IDEA FOR THE POPS. WITH SOME CLEARING ON THE BACK SIDE AND
WARM/MOIST AIRMASS STILL IN PLACE (ALONG WITH ADDED MOISTURE FROM
RAIN)...WILL INCLUDE PATCHY/AREAS OF FOG IN THE FORECAST. LOWS
TONIGHT WILL REMAIN WARM AND GENERALLY IN THE LOWER 60S.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 503 AM EDT WED SEP 2 2015
SHORTWAVE THAT BRINGS SHRA/TSRA TO PORTIONS OF CWA INTO TONIGHT
SLOWLY DRIFTS SOUTHEAST OF UPR MICHIGAN ON THURSDAY MORNING.
SUBSIDENCE IN WAKE OF THE WAVE SHOULD LIMIT ADDITIONAL SHRA/TSRA ON
THU AFTN OVER WESTERN CWA BUT WILL LINGER SMALL CHANCES OVER SCNTRL
TO ACCOUNT FOR THE SLOWLY DEPARTING SHORTWAVE/Q-VECTOR CONVERGENCE
AND POCKET OF HIGHER H85-H7 RH. GIVEN MUCAPE 500-1000J/KG CANNOT
REMOVE TSRA CHANCES. AT SFC...HIGH PRESSURE OVER NORTHERN QUEBEC
EXPANDS RIDGE INTO UPPER GREAT LAKES THU AFTN/THU NIGHT. COOLER AIR
ALOFT /H85 TEMPS 15-17C/ WITH THE SHORTWAVE TROUGH ALONG WITH WINDS
OFF GREAT LAKES SHOULD KEEP TEMPS IN THE EAST IN THE UPR 70S OR LOW
80S. MID-UPR 80S SHOULD OCCUR OVER INTERIOR WEST CWA WITH BETTER
MIXING AND WARMER H85 TEMPS OVER 18C. INTO THU NIGHT...GFS MOST
BULLISH SHOWING LIGHT QPF ALONG AXIS OF LINGERING H85 THETA-E AND
ELEVATED INSTABILITY. THINK GFS IS OVERDONE THOUGH BASED ON DRY LOOK
ON ITS OWN FORECAST SOUNDINGS WHERE IT IS SHOWING LIGHT QPF. OPTED
TO KEEP DRY FORECAST GOING WITH JUST INCREASE IN CLOUDS.
SHORTWAVE THAT MOVES THOUGH ON THURSDAY MEANDERS ACROSS UPPER LAKES
THROUGH FRIDAY. THEN AS WSW FLOW ALOFT INCREASES LATER SAT AFTN INTO
SUNDAY...SHORTWAVE SHOULD BE PICKED UP AND PROPELLED ACROSS CANADA.
AS THE WAVE LIFTS OVER THE AREA DURING THIS TIME CANNOT DISCOUNT
IDEA OF SOME SHRA/TSRA WITH BETTER CHANCES DURING PEAK HEATING ON
SATURDAY ESPECIALLY WEST WHERE 0-3KM MUCAPES OVER 1000J/KG COMBINE
WITH MORE FAVORABLE STORM STEERING WINDS FM SW SO THERE IS LESS IN
WAY OF LAKE MODIFICATION/STABILIZATION. LIMIT TO THE LARGER SCALE
FORCING PROHIBITS NOTHING MORE THAN SLIGHT CHANCES. EVEN WITH
BUILDUP OF CU CLOUDS...MIXING TO H85 TEMPS 18-20C SUPPORT HIGHS BACK
INTO THE UPPER 80S NEAR 90 DEGREES WEST AND IN THE MID 80S AWAY FM
LK MICHIGAN.
LOW PRESSURE AND COLD FRONT APPROACH UPPER MISSISSIPPI RIVER VALLEY
AND UPPER GREAT LAKES SUNDAY. INDICATIONS THAT LOW PRESSURE WAVE
ALONG FRONT HOLDS UP MOST SHRA/TSRA WITH THE FROPA UNTIL SUNDAY
NIGHT OR MONDAY. USED A MODEL CONSNESUS FOR POPS TIMING. DESPITE
MLCAPES BUILDING TO 1000-1500J/KG IN THE AFTN ON SUNDAY...SEVERE
RISK SHOULD BE HELD DOWN BY 0-6KM SHEAR OF 30 KTS OR LESS. HEAVY
RAIN POTENTIAL HIGHER LATER SUN AFTN INTO SUNDAY NIGHT WITH PWATS
ALONG AND AHEAD OF FRONT OVER 2 INCHES. WITH ENOUGH INSOLATION TEMPS
ON SUN AFTN COULD RISE UPR 80S TO AROUND 90 DEGREES IN MANY AREAS
AWAY FM SOUTH WINDS OFF OF LK MICHIGAN. COLD FRONT CROSSES LATER SUN
NIGHT OR MONDAY/LABOR DAY. CLOUDS ALONG WITH SHRA/TSRA SHOULD HOLD
DOWN TEMPS IN THE 70S MOST AREAS. COULD SEE DIMINISHING TREND TO
RAIN LATER ON MONDAY...BUT WILL KEEP GRIDS MORE GENERALIZED ATTM.
WINDS SHIFT AROUND TO SW AND WEST LATER MONDAY INTO TUESDAY. USED
CONSALL TO CREATE WINDS...WHICH APPEAR TO BE QUITE GUSTY INTO
TUESDAY...ESPECIALLY NEAR LK SUPERIOR. TO START TREND WENT WITH
WINDS TO 25 MPH WITH HIGHER GUSTS OVER 30 MPH POSSIBLE ON TUE.
COOLING STILL ON TRACK WITH TEMPS MOST AREAS IN THE 60S TO LOW 70S
ON TUESDAY. UNCLEAR HOW COOLING TREND WORKS OUT NEXT WEEK...BUT NO
MATTER WHAT IT APPEARS MUCH COOLER THAN RECENT WARMTH. MAIN QUESTION
IS HOW LONG WILL THE COOL DOWN PERSIST. PLENTY OF TIME TO SORT THAT
OUT OVER NEXT COMING DAYS.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 747 AM EDT WED SEP 2 2015
SEVERAL FEATURES OF NOTE FOR THE TAFS TODAY...WITH GROUND FOG
OCCURRING OVER MUCH OF UPPER MICHIGAN THIS MORNING...WHILE SHOWERS
AND THUNDERSTORMS LIFT NORTHEAST FROM EASTERN MINNESOTA AND
NORTHWEST WISCONSIN. EXPECT THE FOG TO DIMINISH OVER THE NEXT
COUPLE OF HOURS. THE RAIN HAS ALREADY REACHED KIWD AND EXPECT THE
THUNDERSTORM JUST TO THE SOUTHWEST TO AFFECT THE SITE AND HAVE WENT
WITH PREDOMINATE THUNDER FOR THE FIRST TWO HOURS. THERE IS THE
POTENTIAL FOR DOWNBURST WINDS WITH THE HEAVIEST RAIN AND HAVE SEEN
GUSTS TO 30KTS OCCUR UPSTREAM IN WISCONSIN. OTHERWISE...EXPECT THE
SHOWERS TO CONTINUE NORTHEAST THROUGH THE MORNING AND LIKELY NEAR
OR IMPACT KCMX/KSAW. HAVE WENT WITH VCSH FOR NOW DUE TO INDICATIONS
IN THE MODELS THAT THE SHOWERS WILL RUN INTO DRIER AIR TO THE
NORTHWEST AND WEAKENING FORCING. THESE SHOWERS WILL EVENTUALLY
FOCUS BACK TOWARDS THE WISCONSIN BORDER LATER TODAY BEFORE
DEPARTING THIS EVENING. WITH THE RAIN AND A CONTINUED WARM/MOIST
AIR MASS...SHOULD SEE FOG REDEVELOP AGAIN TONIGHT AT ALL THREE
SITES.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 445 AM EDT WED SEP 2 2015
A RIDGE OF HIGH PRESSURE WILL SLOWLY BUILD SOUTH OVER LAKE SUPERIOR
THROUGH TONIGHT AS A HIGH MOVES EAST FROM WESTERN HUDSON BAY TO
NORTHERN QUEBEC. THIS HIGH WILL CONTINUE SOUTHEAST INTO THE NEW
ENGLAND STATES THIS WEEKEND...WHILE KEEPING THE RIDGE OVER THE
GREAT LAKES REGION. THIS RIDGE WILL LEAD TO WINDS STAYING BELOW
20KTS FOR MUCH OF THE FORECAST PERIOD AS WINDS GRADUALLY TURN TO
THE SOUTH AHEAD OF A STATIONARY LOW PRESSURE SYSTEM IN THE NORTHERN
PLAINS. THIS LOW WILL FINALLY LIFT NORTHEAST TOWARDS HUDSON BAY
SUNDAY NIGHT INTO EARLY NEXT WEEK...SHIFTING A COLD FRONT EAST
ACROSS THE UPPER GREAT LAKES ON MONDAY. FINALLY...WITH A WARM/MOIST
AIR MASS OVER THE UPPER GREAT LAKES REGION...THERE IS THE POTENTIAL
FOR PATCHY TO AREAS OF FOG OVER LAKE SUPERIOR (MAINLY OVER THE
NORTHERN AREAS)...BUT NOT EXPECTING WIDESPREAD DENSE FOG AT THIS
TIME.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
DENSE FOG ADVISORY UNTIL 8 AM EDT THIS MORNING FOR LMZ248-250.
&&
SHORT TERM...SRF
LONG TERM...JLA
AVIATION...SRF
MARINE...SRF
Hazardous weather outlook, Sep 2, 4:10 AM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
610 AM EDT WED SEP 2 2015
MIZ001>007-009>014-084-085-031200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
610 AM EDT WED SEP 2 2015 /510 AM CDT WED SEP 2 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY OVER THE WEST HALF OF UPPER
MICHIGAN...ESPECIALLY TOWARD THE WISCONSIN BORDER. THE CHANCE OF
THUNDERSTORMS WILL LINGER TONIGHT...MAINLY ALONG THE WISCONSIN BORDER
AND OVER SOUTH CENTRAL UPPER MICHIGAN. HEAVY RAIN MAY OCCUR IN THE
STRONGER THUNDERSTORMS.
AREAS OF FOG MAY BE DENSE THIS MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL UPPER MICHIGAN ON
THURSDAY. THE CHANCE OF THUNDERSTORMS WILL RETURN TO WESTERN UPPER
MICHIGAN SATURDAY NIGHT AND SUNDAY. THUNDERSTORMS WILL BE POSSIBLE
ACROSS ALL OF WESTERN AND CENTRAL UPPER MICHIGAN SUNDAY NIGHT INTO
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAIN TO THE
NATIONAL WEATHER SERVICE. THE PUBLIC MAY SUBMIT REPORTS THROUGH
FACEBOOK OR TWITTER.
LSZ162-240>251-263>267-031200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
610 AM EDT WED SEP 2 2015 /510 AM CDT WED SEP 2 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH MONDAY OVER MOST
OF LAKE SUPERIOR.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-031200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
610 AM EDT WED SEP 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG ARE EXPECTED AT TIMES. SEE THE LATEST MARINE
WEATHER MESSAGE AND THE NEARSHORE MARINE FORECAST FOR FURTHER
DETAILS.
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. HEAVY RAIN
MAY OCCUR IN THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PATCHY DENSE FOG WILL REMAIN POSSIBLE ON THURSDAY.
THUNDERSTORMS ARE POSSIBLE THURSDAY. THE CHANCE OF THUNDERSTORMS WILL
RETURN MONDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
JLA
Hail, Gogebic
- When
- September 2, 6:25 AM CST to 6:30 AM CST
- Where
- Gogebic County, 5.2 mi SSW of Wellington
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.260, -89.710
The spotter south of Marenisco observed dime sized hail for five minutes.
Hail, Iron
- When
- September 2, 8:00 AM CST to 8:10 AM CST
- Where
- Iron County, 0.84 mi SE of Iron River
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 46.090, -88.640
The Iron County Police reported dime sized hail in Iron River from 0900 to 0910 CDT.
Hail, Iron
- When
- September 2, 8:10 AM CST to 8:15 AM CST
- Where
- Iron County, 0.69 mi S of Stambaugh City Arpt
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 46.060, -88.630
Observers at the Stambaugh Waste Water Treatment Plant observed penny sized hail from 0910 to 0915 CDT.
Hail, Menominee
- When
- September 2, 10:00 AM CST to 10:03 AM CST
- Where
- Menominee County, 0.84 mi NE of Wilson
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.710, -87.440
The Menominee County Sheriff observed dime sized hail in Wilson.
Hail, Menominee
- When
- September 2, 10:18 AM CST to 10:21 AM CST
- Where
- Menominee County, 0.84 mi SE of Spalding
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.690, -87.510
Golf ball sized hail was reported by the Menominee County Sheriff near Powers.
Hail, Menominee
- When
- September 2, 10:20 AM CST to 10:23 AM CST
- Where
- Menominee County, 1.19 mi NE of Harris
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.710, -87.330
A spotter near Bark River observed one inch diameter hail for a brief period.
Hail, Menominee
- When
- September 2, 10:21 AM CST to 10:24 AM CST
- Where
- Menominee County, 0.84 mi NE of Wilson
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.710, -87.440
The Hannahville Tribal Police Department reported dime sized hail.
Hail, Menominee
- When
- September 2, 10:22 AM CST to 10:24 AM CST
- Where
- Menominee County, 2.51 mi ENE of Wilson
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.710, -87.400
A spotter just east of Wilson measured one inch diameter hail.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, September 2 to 3, 20151 death · 1 event
- Lightning Strike in Minnesota, September 2, 2015$250,000 · 1 event
- Hail and Damaging Winds in Virginia, September 2, 2015$7,000 · 1.25 in hail · 9 events
- Damaging Winds in Ohio, September 2, 2015$12,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in Wisconsin, September 2, 2015$2,000 · 1 in hail · 3 events
- Lightning Strike and Heavy Rain in Florida, September 2, 2015$2,000 · 3 events
- Flood and Damaging Wind in Virginia, September 2, 2015$2,000 · 50 kt wind · 3 events
- Marine Thunderstorm Winds in Lake Huron, September 2, 20153 events
- Waterspout in South Atlantic Coastal Waters, September 2, 20152 events
- Flash Flooding in Wisconsin, September 2, 20152 events
- Damaging Winds in Virginia, September 2, 2015$6,000 · 55 kt wind · 2 events
- Damaging Wind in Michigan, September 2, 201550 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598534, 598532, 598533, 598535, 598537, 598539, 598536, 598538.